Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 38, NWS Cheyenne, WY

June 11, 2006Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 11, 2006, 6:29 PM MDT for Scotts Bluff County, Nebraska. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2006, 6:29 PM MDT (00:29 UTC)
Expired
Jun 11, 2006, 6:46 PM MDT
In force
17 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:22 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 829 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
829 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
3186 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM MDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 11, 2:50 PM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT SUN JUN 11 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...ALTHOUGH SCENARIO IS
NOT AS DYNAMIC OR EARLY AS IT WAS YESTERDAY...POTENTIAL FOR SEVERE
TSTMS WILL EXIST THROUGH MID EVENING OVER ROUGHLY EASTERN HALF OF
CWA.  JUST GOT NEW WATCH 464 UNTIL 04Z.  LAPS SHOWS BEST AREA
CURRENTLY FROM SNY TO BFF TO SE OF DGW AS CYS DEWPOINT TEMP IS
HOLDING IN UPPER 30S.  SFC WIND WILL BACK ENOUGH THAT BETTER LOW
LEVEL MOISTURE WILL BE ADVECTING WESTWARD UNTIL MID EVENING.
HAVE KEPT SCATTERED POPS THROUGH 05Z ROUGHLY EASTERN 2/3 OF CWA
AND THEN SHIFTED THEM TO JUST WESTERN NEBRASKA PANHANDLE TILL 09Z.
AFTER THAT...SOME LOW CLOUDS AND FOG SHOULD FORM OVER PARTS OF
THE PANHANDLE.  BUILDING UPPER RIDGE WILL DOMINATE THE WX MONDAY.
WILL STILL BE QUITE A BIT OF INSTABILITY OVER EASTERN CWA...SO
KEPT A 20 PERCENT POP LAR TO DGW EASTWARD FOR LATE AFTERNOON AND
EARLY EVENING TSTMS.  WARMER H7 TEMPS SHOULD CAP THINGS A BIT.

.LONG TERM...UPPER RIDGE AXIS WILL BE OVER THE CWA ON TUESDAY.  SOME
MID LEVEL MOISTURE WILL BE OVER THE PANHANDLE.  EVEN THOUGH
ATMOSPHERE WILL BE QUITE UNSTABLE EAST OF THE LARAMIE RANGE DURING
THE AFTERNOON AND EVENING...WILL LEAVE OUT THUNDERSTORMS DUE TO
STRONG CAPPING AND SUBSIDENCE UNDER THE RIDGE.  ON WED...SW FLOW
DEVELOPS ALOFT AS THE UPPER RIDGE MOVES TO THE EAST.  WILL MENTION A
SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA.  A
DISTURBANCE WILL MOVE ACROSS THE FORECAST AREA THUR AND ANOTHER ON
FRIDAY...WHICH WILL RESULT IN ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE AREA.  WILL KEEP A SLIGHT CHANCE OF
THUNDERSTORMS FOR FRIDAY AFTERNOON DUE TO SURFACE BASED INSTABILITY
AND MID LEVEL MOISTURE.  SATURDAY LOOKS DRY AS BEST DYNAMICS WILL BE
WELL TO THE NORTH OF THE CWA.  HIGH TEMPERATURES WILL BE AROUND 5 TO
10 DEGREES ABOVE NORMAL EACH DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JLH/KMD
Hazardous weather outlook, Jun 11, 10:55 AM MDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT SUN JUN 11 2006

NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-121115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1055 AM MDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

DAYTIME HEATING WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP
ACROSS THE AREA DURING THE AFTERNOON.  THE AIR MASS WILL BE MOIST
AND UNSTABLE ENOUGH THAT A FEW SEVERE STORMS ARE POSSIBLE.  THE
MAIN THREATS FROM THE STORMS WILL BE LARGE HAIL AND HEAVY RAIN.
THE STORMS WILL CONTINUE INTO THIS EVENING BEFORE THEY MOVE ON
TO THE EAST AND DISSIPATE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY MID AFTERNOON INTO
EARLY THIS EVENING.

WYZ061>063-065-121115-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1055 AM MDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE STORMS ARE
NOT EXPECTED TO BECOME SEVERE...BUT BRIEF WIND GUSTS TO 45 MPH ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JLH

In the hours before

Local storm report, Jun 11, 5:54 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT SUN JUN 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 E YODER               41.92N 104.22W
06/11/2006  M0.75 INCH       GOSHEN             WY   LAW ENFORCEMENT

0543 PM     HAIL             MORRILL                 41.96N 103.92W
06/11/2006  M0.75 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

0543 PM     HAIL             LYMAN                   41.92N 104.04W
06/11/2006  M1.75 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

DAUGHERTY

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:06 PM MDTSevere Thunderstorm WarningCYSLaramie39 min
Jun 11, 6:20 PM MDTSevere Thunderstorm WarningCYSLaramie40 min
Jun 11, 6:47 PM MDTSevere Thunderstorm WarningCYSLaramie43 min
Jun 11, 7:35 PM MDTTornado WarningCYSGoshen40 min
Jun 11, 7:47 PM MDTSevere Thunderstorm WarningCYSNiobrara58 min
Jun 12, 4:58 PM MDTSevere Thunderstorm WarningCYSLaramie32 min
Jun 12, 5:28 PM MDTSevere Thunderstorm WarningCYSLaramie62 min
Jun 11, 6:40 PM MDTTornado WarningCYSScotts Bluff50 min
Jun 11, 7:01 PM MDTSevere Thunderstorm WarningCYSKimball44 min
Jun 11, 8:18 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.